Change of T3 doesn't improve symptoms

Having been very ill this week on Mercury T3, I didn't take anything this morning and just taken a dose of Uni-Pharma (6.25 mcg) and am starting to feel ill -faint, shaky, sweaty. Temperature normal, blood pressure and pulse high. I wasn't going to take anything today, but the thyroid symptoms started to emerge this afternoon. Any ideas?

10 Replies

oldestnewest
  • It's awful when you feel like this, I do empathise, I too have experienced horrible side effects like these. What dose were you on with the Mercury Pharma? How long were you on Mercury Pharma before you switched to the Uni Pharma?

  • Hi Hea, I started on T3 three weeks ago. First with UniPharma (6.25) for a week, then I dropped my levo from 75 to 50, then I got the Mercury prescription and started on 5 mcgs a day. Following advice from this forum, I swapped back to the UniPharma today (6.25)and am now feeling 'hyper', but not sick. I can't seem to get any higher. I have high cortisol and am seeing a doctor from the Thyroid UK list next week and I am taking high doses of B12 pending an Intrinsic factor test. I would like to feel a bit better in the meantime. Some thyroid symptoms have eased (fatigue, malaise, brain fog).

  • I'd follow Clutter's advice, she's far more knowledgeable than me on these matters.

    My thoughts are: Perhaps if you do try the Uni Pharma after Clutter's advice of 3 days of staying off the T3, resume on a much smaller dose. Perhaps doses of 1mcg for a few days then increase by increments of 1mcg. Your T3 receptors maybe very sensitive, because of being so starved of T3 for so long and so a smaller dose may be required to start with until they get used to the flow of T3 coming in, then you can gently build up? At least if you react the same as now but on a lower dose next time, it should be quicker to alleviate the unwanted symptoms, when you come off it again - should this be required.

  • It is reassuring that you and other people have felt like this. That is the beauty of this forum - you feel supported. Thanks.

  • Scazzoh,

    I would stop taking T3 for at least 3 days to allow the Mercury Pharma T3 to clear your system. If you get the same result when trying Uni-Pharma in a few days you may have to consider that T3 doesn't suit and increase your FT4 dose again.

    _______________________________________________________________________________

    I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

  • Thanks, Clutter. I'll do that and see what happens. Should I put the levo back up to 75 if T3 doesn't work?

  • Scazzoh,

    Yes, you'll become under medicated otherwise.

  • Sorry Clutter, forget the last sentence. S

  • I tried T3 a couple of times and it didn't suit me. Clutter has given good advice. x

  • All trial and error, isn't it? Thanks.

You may also like...